Alert archive / Maine / Beach Hazards Statements in 2025
Beach Hazards Statement 18, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Aug 7, 2025, 3:18 PM EDT for Hancock County, Washington County, Maine. It took effect at Aug 8, 2025, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2025, 3:18 PM EDT (19:18 UTC)
- In effect from
- Aug 8, 2025, 8:00 AM EDT
- Expired
- Aug 8, 2025, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 7.3 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1529 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
513 WHUS41 KCAR 071918 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 318 PM EDT Thu Aug 7 2025 MEZ029-030-080900- /O.NEW.KCAR.BH.S.0018.250808T1200Z-250809T0000Z/ Coastal Hancock-Coastal Washington- 318 PM EDT Thu Aug 7 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT....The warm air temperatures in the mid 70s to around 80 may cause people to underestimate the danger of the cold water temperatures which are currently in the mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Friday morning through Friday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone in the water. Anyone on a boat or paddlecraft should use extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
2 follow-up statements
973 WHUS41 KCAR 080810 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 410 AM EDT Fri Aug 8 2025 MEZ029-030-090000- /O.CON.KCAR.BH.S.0018.250808T1200Z-250809T0000Z/ Coastal Hancock-Coastal Washington- 410 AM EDT Fri Aug 8 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT.... * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone in the water. Anyone on a boat or paddlecraft should use extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
216 WHUS41 KCAR 081145 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 745 AM EDT Fri Aug 8 2025 MEZ029-030-090000- /O.CON.KCAR.BH.S.0018.250808T1200Z-250809T0000Z/ Coastal Hancock-Coastal Washington- 745 AM EDT Fri Aug 8 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT....The warm air temperatures in the mid 70s to around 80 may cause people to underestimate the danger of the cold water temperatures which are currently in the mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...Through this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone in the water. Anyone on a boat or paddlecraft should use extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 7, 3:07 PM EDT, 11 minutes earlier.
Area forecast discussion, Aug 7, 3:07 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
307 PM EDT Thu Aug 7 2025
.SYNOPSIS...
High pressure slowly slides to the south and east of Maine
through Friday night. High pressure centered east of Nova Scotia
will ridge back across the region through the weekend into
Monday. A weak cold front could approach Tuesday.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
High pressure continues to linger over Maine, continuing a
period of dry and mild conditions. Skies mostly clear today,
with a few cumulus clouds moving through the Downeast region,
and some Canadian wildfire aloft in the northern counties.
Winds generally light and variable. Skies clear out tonight,
which alongside light winds could lead to radiational cooling.
Lows in the low-to-mid 50s forecast. Light winds, high relative
humidity, and potential surface inversion could lead to some
fog, predominantly in river valleys.
On Friday, high pressure begins to slide east. High
temperatures in the low-to-mid 80s and clear skies. Another
potential for some wildfire smoke to move in over central and
northern Maine, but models continue to indicate that majority of
it will stay aloft. Could keep temperatures steady by acting as
a cirrus shield. Models hint at some precipitation moving
into the far western portion of Maine, but looks to stay out our
southwest since the low-levels will be quite dry. Overnight
lows upper-50s to low-60s.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
High pressure will remain centered east of Nova Scotia, while
ridging back toward Maine Saturday through Sunday night. Aloft,
high pressure will build toward the region Saturday into
Sunday. Precipitable water values will increase to 1.50 to 1.75
inches Saturday night into Sunday with the return flow around
high pressure. Generally expect partly cloudy skies north,
mostly clear Downeast, Saturday through Sunday night. However,
with the increasing moisture and warming temperatures could also
have enough diurnal instability to support the possibility of
an afternoon/evening shower or thunderstorm across mostly the
north and mountains both Saturday and Sunday. Patchy fog could
also begin to develop across the Gulf of Maine through the
weekend. Temperatures will be at above normal levels
Saturday/Sunday.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Generally expect mostly clear/partly cloudy skies Monday. Warm
temperatures aloft could cap convective potential Monday. Thus, have
not included any showers/thunderstorms Monday, though the
possibility of an isolated afternoon shower/thunderstorm will
have to be monitored. Weak cold fronts/trofs are possible
Tuesday and Wednesday which could help support a slight
chance/chance of a shower or thunderstorm. Otherwise, generally
expect partly cloudy skies north with mostly clear/partly cloudy
skies Downeast. Generally expect partly cloudy skies Thursday,
with only the slight chance/chance of a diurnal shower or
thunderstorm. Temperatures will be at above normal levels Monday
through Thursday, though starting to cool slightly Thursday.
Apparent temperatures could approach Heat Advisory levels across
portions of the region Monday/Tuesday.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
NEAR TERM:
KFVE/KCAR/KPQI/KHUL: VFR conditions today. Winds generally light
and variable. Potential for some overnight fog to develop that
would reduce visibility, with the best chances being at KPQI and
KHUL. Fog would burn off with daybreak, bringing conditions
back up to VFR.
KBGR/KBHB: VFR conditions today. Light N/NE winds at KBGR, and
S winds at KBHB. Winds then become light and variable
overnight, and then become SW at 5-10kts at southern terminals
tomorrow. A few cumulus clouds moving through this afternoon
into evening.
SHORT TERM:
Saturday through Sunday...Variable conditions with any patchy
overnight fog. Slight chance of an afternoon or evening
shower/thunderstorm across mostly the north and mountains.
Otherwise, VFR. South/southwest winds 5 to 10 knots.
Monday through Monday night...Variable conditions with any patchy
overnight fog. Otherwise, VFR. South/southwest winds 5 to 10 knots.
Tuesday...Slight chance/chance of an afternoon shower or
thunderstorm. Otherwise, VFR. Variable winds 5 top 10 knots.
&&
.MARINE...
NEAR TERM: Winds and seas remain below Small Craft Advisory
conditions up until this weekend. Seas generally 2 ft or below
over all waters. Winds from the SW at 5-10 kts. Beach Hazard
statement in effect for cold waters this weekend.
SHORT TERM: Winds/seas below small craft advisory levels Saturday
through Sunday night. Patchy fog possible Sunday into Sunday
night.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement from Friday morning through Friday
evening for MEZ029-030.
MARINE...None.
&&
Near Term...Brennan
Short Term...Norcross
Long Term...Norcross
Aviation...Brennan/Norcross
Marine...Brennan/NorcrossHazardous weather outlook, Aug 7, 2:06 PM EDT, 1 hour 12 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 206 PM EDT Thu Aug 7 2025 MEZ001>006-010-011-015>017-031-032-081815- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 206 PM EDT Thu Aug 7 2025 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-081815- Coastal Hancock-Coastal Washington- 206 PM EDT Thu Aug 7 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-081815- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 206 PM EDT Thu Aug 7 2025 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.